How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 17836
Experience:  15 years of experience as a small animal veterinarian
14018973
Type Your Dog Veterinary Question Here...
Dr. Bruce is online now
A new question is answered every 9 seconds

My 65 pound dog ate a 10mg Lisinopril about 30 minutes ago.

Customer Question

Hi! My 65 pound dog ate a 10mg Lisinopril about 30 minutes ago. Do I need to take him to the emergency room?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Bruce replied 1 year ago.

Hi. Welcome to Just Answer. My name is***** and I've been a veterinarian for 15 years. Are you sure it was just one 10 mg lisinopril? Is he on any other medications or does he have any other known health issues?

Expert:  Dr. Bruce replied 1 year ago.

Lisinopril is a medication that can / is used in veterinary medicine for the treatment of heart failure. It actually is dosed at 0.5 mg / kg when it is used once to twice a day. For a 65 pound dog that was being started on the medication, they could be given around 14 mg once to twice a day. So for an otherwise normal dog to just eat one 10 mg tablet, this shouldn't be a bad situation by any means and no specific therapy is needed.